Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Started getting panic attack after taking mucinex dm. Cause for concern?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4049 Questions
took 1200 mg of mucinex dm, having terrible panic attacks..mucinex was taken at
Posted Thu, 2 May 2013 in Anxiety and Stress
Answered by Dr. Seikhoo Bishnoi 23 minutes later
Welcome to Health Care Magic

Mucinex DM is a over the counter cough medicine. It consists of Guaifenacin and Dextromethorphan. It is otherwise safe drug and most common side effects are nausea and vomiting only. But in about 10-12% of people taking it Anxiety and restlessness may be observed and about 1-2% persons may suffer severe anxiety and panic attack.

As you suffered panic attacks so I would advise you to not to take medicine again at least form some days.

For immediate relief of Panic attacks you can take low dose benzodiazepine like Alprazolam 0.25-0.5 mg dose. Other medicine that is non sedating like Buspirone can be taken also. Both group of medicine are useful in panic attacks.

Secondly get your Blood Pressure checked as Mucinex DM may cause increase in BP. If BP comes in higher range then visit a doctor for proper management of BP.

There is no need to get excessive stress as the anxiety and panic will go spontaneously in 4-6 hours.

If you have more questions you can ask again in follow up.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor